33 drugs cause high liver enzymes and liver pain
What drugs cause abnormal high liver enzymes count in blood test results, get to know them may help you and your children heal faster and live healthier, many medications can be responsible for mild to moderate increase in the liver enzyme tests.
liver function tests include ALT and AST which have a medical term of liver enzymes as they’re more frequently requested, in addition to ALK, Bilirubin, Gamma GT test, Albumin, and total protein test.
lft test is a short lab term for liver function test.
Liver pain is often confused with kidney pain, abdominal pain, or back pain because of its location. Liver pain is felt in the upper-right quadrant beneath your rib cage. It is usually felt as an ache that is dull, or the pains can be sharp and can sometimes be accompanied by back/shoulder pain.
Causes of Liver Pain
- Acetaminophen toxicity
- Alcoholic liver disease
- Primary liver cancer
- Liver cirrhosis
- Liver cysts
- Liver fibrosis
- PSC (Primary sclerosing cholangitis)
- The fatty liver disease: Victims usually have diabetes, pre-diabetes, high cholesterol and triglycerides. Other causes include:
- Inherited or autoimmune liver disease
- Rapid weight loss
- Viral hepatitis
Signs include fatigue, liver failure, loss of appetite, nausea, weight loss, weakness, jaundice, cola colored urine and fluid in the abdominal cavity among others. Treatment involves eating balanced meals, increasing physical activity and exercising. Staying away from unnecessary medication also speeds up the healing process. In severe cases, liver transplant may be recommended.
Examples of some of the common medications with potential liver toxicity include:
Pain relief medications such as:
acetaminophen (Tylenol and others),
ibuprofen (Advil, Motrin),
naproxen (Naprosyn, Naprelan, Anaprox, Aleve),
diclofenac (Voltaren, Cataflam, Voltaren-XR), and
Anti-seizure medications such as:
valproic acid (Depakote, Depakote ER, Depakene, Depacon),
carbamazepine (Tegretol, Tegretol XR, Equertro), and
Antibiotics such as:
tetracyclines, (for example, tetracycline [Achromycin])
isoniazid (INH) (Nydrazid, Laniazid)
trimethoprim (Trimpex; Proloprim, Primsol)
nitrofurantoin (Macrodantin; Furadantin; Macrobid),
fluconazole (Diflucan ) and some other anti-fungals, etc.
Cholesterol lowering drugs such as statins:
lovastatin (Mevacor, Altocor),
rosuvastatin (Crestor), and
Lowering cholesterol by drugs cause high liver enzymes and many studies revealed that lowering low cholesterol isn’t a good solution for many people with unstable essential oil ratios.
Cardiovascular drugs such as:
quinidine (Quinaglute, Quinidex), etc.
Antidepressant drugs of the tricyclic type
With drug-induced liver enzyme abnormalities, the high liver enzymes usually normalize weeks to months after stopping the medications. Typically, the physician will want to monitor the patient’s liver enzymes over time to confirm that the values are normalizing.
Finally, it’s good to know that: Although the overuse of harmful drugs to the liver does not cause complete destruction of the liver, but expose your liver to many health risks including pain between the ribs and fatty liver.If you have a question about your test results> Register Free Account Now: Answers forum